Uveitis as a class effect of Bruton tyrosine kinase inhibitors: ibrutinib and zanubrutinib ocular toxicity.

BMJ Case RepSep 29, 2026 (epub)

Oliver Beresford, Ze Yan Ooi, Ayad Al-Bermani

✦ AI-curated · Sources linked

Case in brief

A man in his early 50s with Waldenström macroglobulinaemia developed posterior uveitis while on ibrutinib, characterized by vitreous and retinal infiltrates. The condition resolved after discontinuation of ibrutinib, with recurrence upon re-challenge. Switching to zanubrutinib led to severe panuveitis and keratitis, which also resolved after stopping the medication, suggesting a class effect of BTK inhibitors on ocular health.

Diagnostic / clinical pearl

Clinicians should be aware of the potential for ocular toxicity, including uveitis, in patients treated with Bruton tyrosine kinase inhibitors, particularly if they have a history of sensitivity to these agents.

Why it matters

This case highlights the need for careful monitoring of ocular symptoms in patients receiving BTK inhibitors, as they may experience significant inflammatory reactions.

Source

Published in BMJ Case Rep. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Ophthalmology

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.